# SDR 96ZZZX2416

- Difficulty date: April 13, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N954W
- Make and model: Mrchti S20522R
- Aircraft serial: 4154
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Muffler
- Condition: Defective
- Location: Baffle
- Part time: 919 hours
- Stage of operation: IN
- Nature of condition: R
- Precautionary procedure: K

## Discrepancy

DURING AN ACCIDENT INVESTIGATION, FOUND LEFT SIDE EXHAUST MUFFLER HAD AN INTERNAL BAFFLE/END PLUG THAT WAS NOT SECURED AND, THUS, ALLOWED EXHAUST GAS TO BE VENTED DIRECTLY TO THE EXHAUST PIPE.  IT IS SPECULATED THIS CONDITION WOULD ALLOW IMPROPER EXHAUST BACK PRESSURE AND DEGRADE ENGINE PERFORMANCE.  DURING THE REQUIRED INSPECTIONS, IT IS RECOMMENDED THAT A CAREFUL INSPECTION BE MADE OF THE BAFFLE AND DIFFUSSERS TO ASSURE INTERNAL SECURITY OF THESE ITEMS.
